Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Maximal elements in noncompact spaces with application to equilibria

Author: Shiow-Yu Chang
Journal: Proc. Amer. Math. Soc. 132 (2004), 535-541
MSC (2000): Primary 91A13; Secondary 52A07, 91B50
Published electronically: June 11, 2003
MathSciNet review: 2022379
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new maximal theorem for $L_S$-majorized correspondences in noncompact spaces is presented and applied to obtain an equilibrium existence theorem for noncompact abstract economies. The corresponding results of Borglin and Keiding (1976), Yannelis and Prabhakar (1983), Ding and Tan (1993), Yuan and Tarafdar (1996), and Ding and Yuan (1998) are generalized by our results.

References [Enhancements On Off] (What's this?)

  • 1. K. J. Arrow and G. Debreu, Existence of an equilibrium for a competitive economy, Econometrica 22 (1954), 265-290. MR 17:985e
  • 2. A. Borglin and H. Keiding, Existence of equilibrium actions and of equilibrium: A note on the ``new'' existence theorems, J. Math. Econom. 3 (1976), 313-316. MR 56:2451
  • 3. S. Y. Chang, A generalization of KKM principle and its applications, Soochow J. Math. 15 (1989), no. 1, 7-17. MR 91a:54025
  • 4. S. Y. Chang, On the Nash equilibrium, Soochow J. Math. 16 (1990), no. 2, 241-248. MR 91m:90028
  • 5. G. Debreu, A social equilibrium existence theorem, Proc. Nat. Acad. Sci. USA 38 (1952), 886-893. MR 14:301c
  • 6. X. P. Ding, W. K. Kim, and K. K. Tan, Equilibria of noncompact generalized games with $L^*$-majorized preference correspondences, J. Math. Anal. Appl. 164 (1992), 508-517. MR 93d:90014
  • 7. X. P. Ding and K. K. Tan, On equilibria of noncompact generalized games, J. Math. Anal. Appl. 177 (1993), 226-238. MR 94d:90075
  • 8. X. P. Ding and X. Z. Yuan, The study of existence of equilibria for generalized games without lower semicontinuity in locally topological vector spaces, J. Math. Anal. Appl. 227 (1998), 420-438. MR 99k:90066
  • 9. D. Gale and A. Mas-Colell, On the role of complete, transitive preferences in equilibrium theory, in: G. Schwödiauer, ed., Equilibrium and disequilibrium in economic theory (Reidel, Dordrecht) (1978), 7-14.
  • 10. W. K. Kim, Existence of maximal element and equilibrium for a nonparacompact $N$-person game, Proc. Amer. Math. Soc. 116 (1992), no.3, 797-807. MR 93a:90083
  • 11. J. F. Nash, Equilibrium points in $n$-person games, Proc. Nat. Acad. Sci. USA 36 (1950), 48-49. MR 11:192c
  • 12. W. Shafer and H. Sonnenschein, Equilibrium in abstract economies without ordered preferences. J. Math. Econom. 2 (1975), no.3, 345-348. MR 53:2315
  • 13. K. K. Tan and X. Z. Yuan, Existence of equilibrium for abstract economies. J. Math. Econom. 23 (1994), no.3, 243-251. MR 95h:90024
  • 14. N. C. Yannelis and N. D. Prabhakar, Existence of maximal elements and equilibria in linear topological spaces, J. Math. Econom. 12 (1983), 233-245. MR 87h:90061a
  • 15. N. C. Yannelis, Maximal elements over noncompact subsets of linear topological spaces, Economics Letters 17 (1985), 133-136. MR 86i:90011
  • 16. X. Z. Yuan and E. Tarafdar, Existence of equilibria of generalized games without compactness and paracompactness, Nonlinear Anal. 26 (1996), no. 5, 893-902. MR 96k:90019

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 91A13, 52A07, 91B50

Retrieve articles in all journals with MSC (2000): 91A13, 52A07, 91B50

Additional Information

Shiow-Yu Chang
Affiliation: Department of Mathematics, Soochow University, Taipei, Taiwan, Republic of China

Keywords: Maximal element, abstract economy, $L_S$-majorized correspondences
Received by editor(s): January 30, 2002
Received by editor(s) in revised form: September 30, 2002
Published electronically: June 11, 2003
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society